Cumulative Incidence of, Risk Factors for, and Outcome of Dermatological Complications of Anti-TNF Therapy in Inflammatory Bowel Disease: A 14-Year Experience

Abstract : OBJECTIVES: The broader and prolonged use of anti-tumor necrosis factor (TNF) agents in inflammatory bowel disease (IBD) could expose patients to an increased risk of adverse reactions, including dermatological complications. We assessed the cumulative incidence of anti-TNF-induced cutaneous adverse reactions in IBD patients, their risk factors, their dermatological management, and their outcome in a large cohort of IBD patients. METHODS: In a single-center observational retrospective study, including all consecutive adult IBD patients treated with an anti-TNF agent between 2001 and 2014, all patients with dermatological complications under anti-TNF therapy were identified in a well-defined cohort of IBD patients. We conducted a survival analysis to determine the cumulative incidence of dermatological complications and risk factors for developing any dermatological complications, cutaneous infections, and psoriasiform lesions. Survival curves were estimated by the Kaplan-Meier method, and we used a Cox proportional hazards model to test the association between parameters and time to each event: any dermatological complication, cutaneous infections, and psoriasis lesions. RESULTS: Among 583 IBD patients, 176 dermatological complications occurred, involving 20.5% of patients. Median duration of follow-up was 38.2 months (range: 1-179). Psoriasiform lesions (10.1%; 59/583) and cutaneous infections (11.6%, 68/583) were the most frequently observed, with a cumulative incidence of, respectively, 28.9% and 17.6% at 10 years. They led to anti-TNF discontinuation, respectively, in 18.6% and 2.9% of patients. In case of switching to another anti-TNF agent for psoriasiform lesions, recurrence occurred in 57% of patients. Ulcerative colitis was associated with a lower risk of developing cutaneous infections than Crohn's disease (hazard ratio (HR)=0.25; 95% confidence interval (CI)=0.09-0.68; P=0.007). Higher dosing of anti-TNF agent was associated with a higher risk of developing cutaneous infections (HR=1.99; 95% CI=1.09-3.64; P=0.025). A younger age at time of anti-TNF initiation was associated with a higher risk of dermatological complications (HR=2.25; 95% CI=1.39-3.62; P<0.001). CONCLUSIONS: Dermatological complications involve one of five patients treated with anti-TNF therapy after a 14-year follow-up. Association of cutaneous infections with higher anti-TNF dosing suggests a dose-dependent effect. Discontinuation of anti-TNF therapy due to dermatological complications is required in one out of five patients with psoriasiform lesions, but specific dermatological treatment allows to continue anti-TNF therapy in half of them.
Type de document :
Article dans une revue
American Journal of Gastroenterology, Nature Publishing Group: Open Access Hybrid Model Option A, 2015, 110 (8), pp.1186 - 1196. 〈10.1038/ajg.2015.205〉
Liste complète des métadonnées

https://hal.univ-lorraine.fr/hal-01668469
Contributeur : Ngere Ul <>
Soumis le : mercredi 20 décembre 2017 - 09:44:37
Dernière modification le : lundi 23 avril 2018 - 15:53:42

Identifiants

Collections

Citation

Estelle Fréling, Cédric Baumann, Jean-François Cuny, Marc-André Bigard, Jean-Luc Schmutz, et al.. Cumulative Incidence of, Risk Factors for, and Outcome of Dermatological Complications of Anti-TNF Therapy in Inflammatory Bowel Disease: A 14-Year Experience. American Journal of Gastroenterology, Nature Publishing Group: Open Access Hybrid Model Option A, 2015, 110 (8), pp.1186 - 1196. 〈10.1038/ajg.2015.205〉. 〈hal-01668469〉

Partager

Métriques

Consultations de la notice

18